Fifth death has been linked to changes to in epilepsy medicine

Author
Newstalk ZB,
Publish Date
Fri, 20 Dec 2019, 4:44PM
Pharmac was changing about 11,000 people to Logem. (Photo: RNZ / Claire Eastham-Farrelly)

Fifth death has been linked to changes to in epilepsy medicine

Author
Newstalk ZB,
Publish Date
Fri, 20 Dec 2019, 4:44PM

Another death that could be linked to switching epilepsy medication.

Medsafe says they now know of five people who may have been taking lamotrigine when they died - and could have been affected by having changed brand.

In September, about 11 thousand Kiwis were made to change to a generic form of the drug.

Medsafe Group Manager Chris James says the key advice to anyone stable on their brand of lamotrigine - to keep taking it.

He says anyone with concerns should talk to their doctor.

Pharmac's widened its exemption policy from the generic form, so patients can continue to use the lamotrigine brand they were originally taking.